Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I have a big belly
Jul 29, 2009

My viral load is undetectable and my cd count ia 700, My belly is getting big and hard and I also have a scarred liver, so I dont know if my belly being hard and big because of my liver or the medicines I take, I am now on Intellence and truvada, I hate the way I look, I am a thin women with a big belly I look like I am 5 months pregnant.

Response from Dr. Pierone

Hello, and thanks for posting.

Your doctor should be able to tell you if your belly is large because of liver disease or the medications.

As a general rule, one would have to have decompensated cirrhosis of the liver to produce distension of the abdomen from ascitic fluid build up. A liver ultrasound will differentiate ascites (fluid) from visceral fat accumulation from the medications.

The regimen that you are on is not known for causing fat accumulation, but Intelence is a fairly new medication. In many cases previous exposure to antiretroviral medication sets the stage or produces fatty deposits. A medication change may impact this process, but a noticeable effect may not be apparent for quite some time.

If the big belly is due to mounting abdominal fat, then Serostim (human growth hormone) may help reduce it.

I hope that this information helps and best of luck to you!



Previous
Public comments for Medicare coverage for facial fillers!!!
Next
belly fat(leptin)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement